Journal of Applied Mathematics and Computing

, Volume 38, Issue 1–2, pp 145–159 | Cite as

The existence of multiple positive solutions for a class of semipositone Dirichlet boundary value problems

  • Minling Zhong
  • Xinguang ZhangEmail author
Open Access


In this paper, we consider the existence of multiple positive solutions for the following singular semipositone Dirichlet boundary value problem:
$$\left\{\begin{array}{l}-x''(t)=p(t)f(t, x) +q(t),\quad t\in(0,1),\\[4pt]x(0) =0,\qquad x(1) = 0,\end{array}\right.$$
where p:(0,1)→[0,+∞) and f:[0,1]×[0,+∞)→[0,+∞) are continuous, q:(0,1)→(−∞,+∞) is Lebesgue integrable. Under certain local conditions and superlinear or sublinear conditions on f, by using the fixed point theorem, some sufficient conditions for the existence of multiple positive solutions are established for the case in which the nonlinearity is allowed to be sign-changing.


Singular boundary value problem Semipositone Positive solutions Fixed point Cone 

Mathematics Subject Classification (2000)

34B15 34B25 


  1. 1.
    Agarwal, R., O’Regan, D.: Nonlinear superlinear singular and nonsingular second order boundary value problems. J. Differ. Equ. 143, 60–95 (1998) CrossRefzbMATHMathSciNetGoogle Scholar
  2. 2.
    Anuradha, V., Hai, D., Shivaji, R.: Existence results for superlinear semipositone BVP’s. Proc. Am. Math. Soc. 124, 757–746 (1996) CrossRefzbMATHMathSciNetGoogle Scholar
  3. 3.
    Aris, R.: Introduction to the Analysis of Chemical Reactors. Englewood Cliffs, Prentice-Hall (1965) Google Scholar
  4. 4.
    Bai, Z.: The method of lower and upper solutions for a bending of an elastic beam equation. J. Math. Anal. Appl. 248, 195–202 (2000) CrossRefzbMATHMathSciNetGoogle Scholar
  5. 5.
    Castro, A., Maya, C., Shivaji, R.: Nonlinear eigenvalue problems with semipositone. Electron. J. Differ. Equ. Conf. 05, 33–49 (2000) MathSciNetGoogle Scholar
  6. 6.
    Guo, D., Lakshmikantham, V.: Nonlinear Problems in Abstract Cone. Academic Press, New York (1988) Google Scholar
  7. 7.
    Ha, K., Lee, Y.: Existence of multiple positive solutions of singular boundary value problems,. Nonlinear Anal. 28, 1429–1438 (1997) CrossRefzbMATHMathSciNetGoogle Scholar
  8. 8.
    Lan, K., Webb, J.: Positive solutions of semilinear differential equations with singularities. J. Differ. Equ. 148, 407–421 (1998) CrossRefzbMATHMathSciNetGoogle Scholar
  9. 9.
    Liu, Y.: Global structure of solutions for a class of two-point boundary value problems involving singular and convex or concave nonlinearities. J. Math. Anal. Appl. 322, 75–86 (2006) CrossRefzbMATHMathSciNetGoogle Scholar
  10. 10.
    Ma, R., Zhang, J., Fu, S.: The method of lower and upper solutions for fourth-order two point boundary value problems. J. Math. Anal. Appl. 215, 415–422 (1997) CrossRefzbMATHMathSciNetGoogle Scholar
  11. 11.
    Wei, Z.: Positive solution of singular Dirichlet boundary value problems for second order differential equation system. J. Math. Anal. Appl. 328, 1255–1267 (2007) CrossRefzbMATHMathSciNetGoogle Scholar
  12. 12.
    Zhang, X., Liu, L.: Positive solutions of superlinear semipositone singular Dirichlet boundary value problems. J. Math. Anal. Appl. 316, 525–537 (2006) CrossRefzbMATHMathSciNetGoogle Scholar

Copyright information

© The Author(s) 2011

Authors and Affiliations

  1. 1.School of InformaticsGuangdong University of Foreign StudiesGuangzhouChina
  2. 2.School of Mathematical and Informational SciencesYantai UniversityYantaiChina

Personalised recommendations